Missouri, 2005Damaging Wind in Missouri, June 13, 2005
June 13, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 13, 2:25 PM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 2:25 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT MON JUN 13 2005
.DISCUSSION...
INCREASINGLY UNSTABLE CONDITIONS ARE DEVELOPING ACROSS THE FORECAST
AREA THIS AFTERNOON AHEAD OF A COLD FRONT EXTENDING FROM SOUTH
CENTRAL NEBRASKA TO CENTRAL OKLAHOMA. 18Z SOUNDING FOR SGF SHOWED
CAPE VALUES AROUND 2800 J/KG WITH NO CAP. WIND PROFILE HAS DECENT
SPEED SHEAR WITH LITTLE DIRECTIONAL SHEAR. LATEST RADAR SHOWS BROKEN
LINE OF STRONG THUNDERSTORMS DEVELOPING FROM MORGAN COUNTY SOUTHWEST
TO NORTHWEST GREENE COUNTY WITH INDIVIDUAL CELLS TRAVELLING QUICKLY
TO THE NORTHEAST. COORDINATED WITH SPC...TORNADO WATCH WILL BE OUT
THROUGH 11 PM FOR ALL AREAS EXPECT BOURBON COUNTY.
AS FOR FLASH FLOOD WATCH OVER OUR WESTERN COUNTIES...WILL LIKELY LET
IT EXPIRE AT 6 PM. STILL WOULD LIKE TO WATCH FOR ADDITIONAL
DEVELOPMENT ALONG THE COLD FRONT BEFORE MAKING FINAL CALL ON WHETHER
OR NOT TO EXTEND.
AS UPPER LOW LIFTS NORTHEAST INTO MINNESOTA TONIGHT...COLD FRONT
WILL PUSH THROUGH THE REGION...FINALLY CLEARING OUT THE
QUASI-RESIDENT UNSTABLE AIRMASS OVER THE REGION. EXPECT MUCH MORE
BENIGN WEATHER AS PACIFIC HIGH BUILDS INTO THE REGION. TEMPERATURES
ARE ONLY EXPECTED TO BE ABOUT 3-5 DEGREES COOLER THAN THE PAST FEW
DAYS...BUT DEWPOINT TEMPS WILL DROP TO AROUND 60 DEGREES.
AFTERNOON EARLY TUESDAY...ONLY CHANCE FOR PRECIP THROUGH FRIDAY
APPEARS TO BE THURSDAY...AS A STRONG SHORTWAVE OVERRIDES UPPER RIDGE
BUILDING TO OUR WEST. FOR NOW WILL ONLY CARRY SLIGHT CHANCE POPS
OVER OUR EXTREME SOUTHWEST COUNTIES. LATER IN THE EXTENDED...GFS
HINTS AS AN UPPER LOW DEVELOPING SOUTHWESTWARD FROM THE NORTHEAST
U.S. WHICH MAY BRING OUR CHANCES FOR AT LEAST AFTERNOON STORMS BACK
TO THE REGION EARLY NEXT WEEK.
TERRY
&&
.AVIATION...
AN UNUSUALLY STRONG UPPER LEVEL STORM SYSTEM COMBINED WITH A COLD
FRONT OVER KANSAS WILL TRIGGER SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT. SOME OF THESE STORMS WILL LIKELY BECOME
STRONG TO SEVERE...PASSING THROUGH THE JOPLIN AND SPRINGFIELD
AIRPORTS BETWEEN ZERO AND 4Z TONIGHT.
OTHERWISE...OTHER ELEMENTS SHOULD REMAIN EITHER MVFR OR VFR OVER THE
NEXT 24 HOURS.
CRAMER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES
MOZ055-056-066>068-077-078-088-093-101.
.KS...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES KSZ073-097-101.
WFO SGF
Hazardous weather outlook, Jun 13, 11:55 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 PM CDT MON JUN 13 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1255 PM CDT MON JUN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO
PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL TO THE SIZE OF QUARTERS.
ISOLATED TORNADOES.
LOCALLY HEAVY RAINFALL WITH FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THE ENTIRE OUTLOOK AREA THROUGH TONIGHT.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP AHEAD AND ALONG A
COLD FRONT WHICH WILL PUSH INTO EXTREME SOUTHEAST KANSAS AND FAR
WESTERN MISSOURI THIS AFTERNOON. AN UNUSUALLY STRONG UPPER LEVEL
SYSTEM WILL BRING AMPLE SHEAR TO THE AREA. THIS SHEAR AND
INSTABILITY WILL BE SUFFICIENT FOR THE DEVELOPMENT OF A FEW
SUPERCELL THUNDERSTORMS ACROSS THE REGION. DAMAGING WINDS AND
LARGE HAIL WILL BE THE MAIN THREATS AS THE STORMS TRACK EASTWARD
ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING.
HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN
ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL TOTALS
WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF THE
STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE
SATURATED SOILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING
ACROSS THE ENTIRE OUTLOOK AREA.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY/CRAMER/SAW
In the hours before
Local storm report, Jun 13, 8:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ROGERSVILLE 37.12N 93.07W
06/13/2005 WEBSTER MO AMATEUR RADIO
NUMEROUS TREES AND POWERLINES DOWN. POSSIBLE TORNADO.Local storm report, Jun 13, 8:06 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 4 N MANSFIELD 37.18N 92.58W
06/13/2005 0.75 INCH WRIGHT MO AMATEUR RADIOLocal storm report, Jun 13, 8:10 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG ROGERSVILLE 37.12N 93.07W
06/13/2005 WEBSTER MO AMATEUR RADIO
NUMEROUS TREES AND POWERLINES DOWN. DAMAGE TO A HOME BY
TREE. POSSIBLE TORNADO.Local storm report, Jun 13, 8:13 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM FUNNEL CLOUD 5 W MOUNTAIN GROVE 37.13N 92.36W
06/13/2005 WRIGHT MO AMATEUR RADIOLocal storm report, Jun 13, 8:15 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG SELIGMAN 36.52N 93.93W
06/13/2005 BARRY MO EMERGENCY MNGR
TREE BLOWN INTO HOUSE CAUSING DAMAGE
0914 PM TSTM WND DMG WASHBURN 36.58N 93.97W
06/13/2005 BARRY MO EMERGENCY MNGR
BARN DAMAGED BY WINDS
AFLocal storm report, Jun 13, 8:18 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CDT MON JUN 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0914 PM FUNNEL CLOUD 4 N NORWOOD 37.18N 92.43W
06/13/2005 WRIGHT MO EMERGENCY MNGR
REPORTED BY FD THROUGH EMThunderstorm Wind, Wright
- When
- June 13, 8:20 PM CST
- Where
- Wright County, Mansfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.117, -92.583
Large trees were blown over onto Highway 5 as severe thunderstorms moved through the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 13 to 14, 20053 deaths · 5 events
- Flash Flood in New York, June 13 to 14, 2005$6.5 million · 1 event
- Tornadoes and Hail in Iowa, June 13, 2005$120,000 · F0 · 26 events
- Flash Flood and Hail in Illinois, June 13 to 14, 2005$100,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in New York, June 13, 2005$145,000 · 50 kt wind · 7 events
- Flood and Hail in Texas, June 13, 2005$55,000 · 1 in hail · 22 events
- Damaging Wind in Missouri, June 13, 2005$100,000 · 60 kt wind · 1 event
- Damaging Wind in New York, June 13, 20051 injured · $50,000 · 55 kt wind · 1 event
- Tornado and Hail in Minnesota, June 13, 2005F0 · 40 events
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Flooding and Hail in Oklahoma, June 13, 20051.75 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456052.